Ask a doctor

What Can Be Done About my Lip: It is Not Symmetric After Lip Augmentation? (photo)

Had some juvaderm implanted in my lips. Just 1 syringe. During the procedure my doctor commented that I had a very symmetrical smile - which is great. . . but I don't anymore. I just want slightly bigger lips and now I won't be able to smile for six months. The left side hangs down over my teeth. I went back and injected the enzyme 3 days ago, but my smile still hasn't corrected itself. I want my money back.

Doctor Answers (6)

Assymetric lip injection

+2

The fillers when injected into lips at times appear to be assymetric and it is actually swelling from a little bleeding within the lip.  If you did not see any change with the enzyme injection, that may indicate swelling rather than extra product in the lip in that area.  Wait a few more days ( I know thats hard...) and the swelling will subside.  I wouldn't recommend further enzyme injection because then you will melt the product on that side and the other side will be fuller.  In this case patience should pay off.

Good luck!!


Phoenix Dermatologist
5.0 out of 5 stars 11 reviews

What Can Be Done About my Lip: It is Not Symmetric After Lip Augmentation?

+1

              You had enzyme injection which did not resolve the issue.  You may need more enzyme injected or this may be swelling that will resolve. 

 

 

Kenneth Hughes, MD Los Angeles, CA

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 218 reviews

Lip Augmentation with Fillers

+1

Thank you for your post and your pictures. The lip tissue is extremely delicate and may swell significantly after injections. In addition, it is possible to have a little bleeding inside the lip.  These things can make the lips looks asymmetric for the first few days to a week. It is best to wait a little while, use gentle massage and ice, and see how things settle out.  Swelling may be asymmetric but it doesn't always mean that the result will be. After 2 weeks, if you are still unhappy, then I would request the enzyme (hyaluronidase) injection.

Evan Ransom, MD
Bay Area Facial Plastic Surgeon
5.0 out of 5 stars 41 reviews

You might also like...

What Can Be Done About my Lip: It is Not Symmetric After Lip Augmentation?

+1

Sorry for your issue but injecting dissolving enzyme was done to quickly. Try massaging the area now. But as for return of any $'s that is an office specific issue there are NO set protocols. In fact I doubt any injector would refund $'s. The good news is the HA will metabolize in a few months. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 62 reviews

Asymmetric lip after juvederm lip augmentation

+1

Since the swelling did not go down after the enzyme injection, most likely you have some swelling or bruising from the initial injection procedure.  This swelling/bruising just takes time to resolve.  The lips swell and bruise easily with injections.  Once resolved, your lips will probably be symmetric.  As others have noted, I suggest no more enzyme injections and I suggest leaving area alone (no squeezing/massaging).

(This answer is posted for patients’ general education only and not intended nor implied to be a substitute for medical advice.  Always seek the advice of your physician or other qualified healthcare provider for further evaluation of your individual case.)

Mireille Chae, MD
Seattle Dermatologist
5.0 out of 5 stars 1 review

Patience after lip filler

+1

If the enzyme didn't take down the filler then it's not Juvederm in there but swelling. Don't press or squeeze the area and leave it alone. As the swelling subsides it will allow for the symmetry to resolve. 

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.